Some results on best proximity pair theorems

P.S. Srinivasan, P. Veeramani

Abstract

Best proximity pair theorems are considered to expound the sufficient conditions that ensure the existence of an element xo ϵ A, such that

d(xo; T xo) = d(A;B)

where T : A  2B is a multifunction defined on suitable subsets A and B of a normed linear space E. The purpose of this paper is to obtain best proximity pair theorems directly without using any multivalued fixed point theorem. In fact, the well known Kakutani's fixed point theorem is obtained as a corollary to the main result of this paper.


Keywords

Best proximity pairs; Kakutani multifunctions; Simplicial approximations; Best approximations

Full Text:

PDF

References

G. Beer and D. V. Pai, Proximal maps, Prox maps and Coincidence points, Numer. Funct. Anal. and Opt. 11 (1990), 429-448. http://dx.doi.org/10.1080/01630569008816382

L. E. J. Brouwer, Ü ber Abbildungen von Mannigfaltigkeiten, Math. Ann. 71 (1912), 97-115. http://dx.doi.org/10.1007/BF01456931

K. Fan, Extensions of two fixed point theorems of F.E.Browder, Math. Z. 112 (1969), 234-240. http://dx.doi.org/10.1007/BF01110225

S. Kakutani, A generalization of Brouwer's fixed point theorem, Duke Math. J. 8 (1941), 457-459. http://dx.doi.org/10.1215/S0012-7094-41-00838-4

M. Lassonde, Fixed points for Kakutani factorizable multifunctions, J. Math. Anal. Appls. 152 (1990), 46-60. http://dx.doi.org/10.1016/0022-247X(90)90092-T

J. B. Prolla, Fixed point theorems for set valued mappings and existence of best approximations, Numer. Funct. Anal. and Optimiz. 5 (1982-1983), 449-455.

S. Reich, Approximate selections, Best approximations, Fixed points and Invariant sets, J. Math. Anal. Appl. 62 (1978), 104-113. http://dx.doi.org/10.1016/0022-247X(78)90222-6

S. Sadiq Basha and P. Veeramani, Best proximity pairs and best approximations, Acta Sci. Math. Szeged. 63 (1997), 289-300.

S. Sadiq Basha and P. Veeramani, Best proximity pair theorems for multifunctions with open fibres, J. Approx. Theory 103 (2000), 119-129. http://dx.doi.org/10.1006/jath.1999.3415

B. N. Sahney and S. P. Singh, On best simultaneous approximation, Approximation Theory III (E. W. Cheney, Ed.) (1980), 783-789.

V. M. Sehgal and S. P. Singh, A generalization to multifunctions of Fan's best approximation theorem, Proc. Amer. Math. Soc. 102 (1988), 534-537.

V. M. Sehgal and S. P. Singh, A theorem on best approximations, Numer. Funct. Anal. and Optimiz. 10 (1989), 181-184. http://dx.doi.org/10.1080/01630568908816298

V. M. Sehgal, A simple proof of a theorem of Ky Fan, Proc. Amer. Math. Soc. 63 (1977), 368-369.

I. Singer, Best Approximation in Normed Linear Spaces by elements of Linear Spaces, Springer-Verlag, New York, 1970. http://dx.doi.org/10.1007/978-3-662-41583-2

V. Vetrivel, P. Veeramani and P. Bhattacharyya, Some extensions of Fan's best approximation theorem, Numer. Funct. Anal. and Optimiz. 13 (1992), 397-402. http://dx.doi.org/10.1080/01630569208816486

X. Xu, A result on best proximity pair of two sets, J. Approx. Theory 54 (1988), 322-325. http://dx.doi.org/10.1016/0021-9045(88)90008-1

Abstract Views

1174
Metrics Loading ...

Metrics powered by PLOS ALM




Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt